Georgia, 2008

Hail and Damaging Winds in Georgia, April 4 to 5, 2008

April 4 to 5, 2008 · NWS FFC · 26 events in 21 counties and zones

A wedge front was retreating northeast out of the region. A strong cold front and upper-level short wave were approaching the area from the west.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$904,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A wedge front was retreating northeast out of the region. A strong cold front and upper-level short wave were approaching the area from the west. Scattered to numerous showers and thunderstorms developed during the early afternoon in northwest Georgia, many of which became severe, and progressed eastward into east central Georgia during the afternoon. Many of the storms produced quarter to golf ball-sized hail. Overnight, rain and thunderstorms continued, but remained below severe limits. However, after 9 am on the 5th, strong rotating storms moved across the southern part of the county warning area causing damaging winds in several counties in the southern part of central Georgia. No tornadoes were confirmed with these events, however.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 4, 4:17 AM EST, 10 hours 13 minutes earlier.

Area forecast discussion, Apr 4, 4:17 AM EST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
517 AM EDT FRI APR 4 2008

.SHORT TERM /TODAY THROUGH SUNDAY/...
MAIN CONCERNS FOR TODAY ARE WHEN...OR IF...WEDGE BREAKS AND
POSSIBILITY FOR SEVERE THUNDERSTORMS. MODELS ARE SCOURING OUT THE
WEDGE THIS MORNING. HOWEVER...THE MODELS TEND TO BE A BIT TOO FAST
WITH RESPECT TO THIS KIND OF FEATURE. WITH STRONG SOUTHERLY FLOW
DEVELOPING ACROSS THE REGION THE WEDGE SHOULD BEGIN RETREATING BY
LATE MORNING...BUT WILL LIKELY HOLD ON WELL INTO THE AFTERNOON ACROSS
THE NORTHEAST. MODELS ARE INDICATING THAT THE ATMOSPHERE OVER THE
FORECAST AREA WILL BECOME MODERATELY UNSTABLE BY THIS AFTERNOON
ACROSS NORTH AND CENTRAL GEORGIA. COMBINED WITH MODERATE LOW LEVEL
SHEER AND AN APPROACHING COLD FRONT...ISOLATED SEVERE THUNDERSTORMS
ARE POSSIBLE. BEST CHANCES WILL BE ACROSS THE WEST AND NORTHWEST
WHERE BETTER LIFT WILL BE AVAILABLE OUT AHEAD OF THE FRONT...AND
WEDGE SHOULD BE GONE BY KATE MORNING. A COLD FRONT PUSHES INTO
NORTHWEST GEORGIA BY LATE TODAY...SLOWLY WORKING ITS WAY INTO CENTRAL
GEORGIA BY SATURDAY MORNING. THIS SHOULD BE THE MAIN FOCUS FOR
ORGANIZED CONVECTION. DRIER AIRMASS MOVES INTO THE FORECAST AREA
SATURDAY NIGHT THROUGH SUNDAY SHUTTING OFF THE RAIN CHANCES FOR THE
REMAINDER OF THE SHORT TERM FORECAST PERIOD.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
PATTERN NOT WELL DEFINED THROUGH THE EXTENDED FORECAST PERIOD. MODELS
ARE PUSHING A COLD FRONT INTO THE TENNESSEE VALLEY BY MID WEEK...BUT
THERE APPEARS TO BE LITTLE IMPETUS TO DRIVE THE FRONT INTO GEORGIA.
INCREASED MOISTURE AHEAD OF THIS SYSTEM CALLS FOR AT LEAST A SLIGHT
CHANCE OF PRECIPITATION. UPPER LEVEL PATTERN SHOWS SIGNS OF BECOMING
MORE AMPLIFIED THROUGH THE REMAINDER OF THE EXTENDED FORECAST PERIOD
WITH GENERAL SOUTHWEST FLOW ALOFT OVER GEORGIA. THIS WOULD HELP TO
KEEP AT LEAST LOW POPS IN THE FORECAST THROUGH THE END OF THE WEEK.

&&

.AVIATION...
THE COOL EASTERLY WEDGE HAS RESULTED IN LIFR CIGS/VIS ACROSS THE
ATLANTA AREA THIS MORNING. MODEL GUIDANCE HOLD LIFR CIGS DOWN UNTIL
18Z OR SO. THIS SEEMS A BIT LONG AND THEREFORE PREFER TO SHOW A
GRADUAL IMPROVEMENT OF CIGS THROUGH THE MORNING HOURS AS THE WEDGE
SLOWLY RETREATS NORTHWARD AS WINDS BECOME MORE SOUTHERLY. WILL
PROBABLY STAY CLOSE TO CURRENT TAF PATTERN AND SHOW IFR CIGS BY
14Z...THEN MVFR CIGS BY 16Z. MAY HOLD ONTO MVFR CIGS (BKN025) IN
ATLANTA AREA UNTIL TOWARD 20Z TO ALLOW AMPLE TIME TO GET DEEP INTO
THE WARM SECTOR. AT THIS TIME...NOT EXPECTING MUCH OF A TSTM THREAT
IN THE ATLANTA AREA UNTIL MID AFTERNOON WHEN ISOLATED STORMS DEVELOP
AHEAD OF THE COLD FRONT. MODELS SUGGEST A SQUALL LINE MIGHT BRING
STRONG/SEVERE TSTMS TO ATLANTA SOMETIME BETWEEN 00Z-05Z. SPC DOES
HAVE THE AREA IN A SLIGHT RISK TONIGHT. RAIN SHOWERS WILL LINGER  IN
ATLANTA AREA AFTER 06Z ALONG WITH THE MVFR CIGS. HOWEVER...SUSPECT
THE TSTM THREAT WILL MOVE SOUTH OF ATL BETWEEN 06-09Z AS THE FRONT
SLIPS INTO CENTRAL GA. WINDS WILL PROBABLY GET GUSTY IN THE
AFTERNOON AS THEY GO SOUTH...THEN SW AHEAD OF THE FRONT. WINDS
SHOULD BEGIN TO DIMINISH A BIT DURING THE EVENING HOURS AS THE
FRONTAL TROUGH SLIPS INTO GA. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  59  69  47  72 /  60  70  60  10  10
ATLANTA         73  59  68  49  72 /  70  70  60  10  10
BLAIRSVILLE     67  54  63  42  71 /  80  90  50  10  10
CARTERSVILLE    73  56  67  46  73 /  80  80  50  10  10
COLUMBUS        80  63  73  52  78 /  50  70  70  10  10
GAINESVILLE     68  57  66  49  72 /  80  80  60  10  10
MACON           80  64  74  50  76 /  40  60  70  20  20
ROME            75  56  67  45  76 /  90  90  50  10  10
PEACHTREE CITY  75  59  69  46  74 /  60  70  60  10  10
VIDALIA         82  66  79  54  78 /  30  40  70  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20

In the hours before

Special weather statement, Apr 4, 12:17 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
117 PM EDT FRI APR 4 2008

GAZ001-041745-
117 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DADE COUNTY UNTIL
145 PM EDT...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF TRENTON...MOVING NORTHEAST
AT 45 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DADE
COUNTY THROUGH 145 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RISING FAWN...CLOUDLAND STATE PARK...TRENTON...NEW ENGLAND
AND WILDWOOD.
Special weather statement, Apr 4, 1:23 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
223 PM EDT FRI APR 4 2008

GAZ002>004-041900-
223 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN EASTERN WALKER
...WHITFIELD AND CATOOSA COUNTIES UNTIL 300 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES SOUTHWEST OF FORT OGLETHORPE TO 9
MILES WEST OF NAOMI...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WALKER...
WHITFIELD AND CATOOSA COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE ROSSVILLE...ROCK SPRING...FORT
OGLETHORPE...NAOMI...LAKEVIEW...BOYNTON...GRAYSVILLE...RINGGOLD...
INDIAN SPRINGS...TUNNEL HILL...DALTON...ROCKY FACE AND VARNELL.
Special weather statement, Apr 4, 2:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT FRI APR 4 2008

GAZ011-019-041930-
301 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN FLOYD AND CHATTOOGA
COUNTIES UNTIL 330 PM EDT...

AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED NEAR CHATTOOGAVILLE...MOVING EAST AT
40 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS FLOYD AND
CHATTOOGA COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE CHATTOOGAVILLE...COOSA...LYERLY...HOLLAND...
BERRYTON...JAMES H. FLOYD STATE PARK...SUMMERVILLE...LINDALE...
TRION...ROME...TIDINGS...ARMUCHEE...PINSON...EVERETT SPRINGS AND
SHANNON.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 4, 2:04 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
304 PM EDT FRI APR 4 2008

GAZ004-005-041930-
304 PM EDT FRI APR 4 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WHITFIELD AND MURRAY
COUNTIES UNTIL 330 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROCKY FACE TO 7 MILES SOUTHWEST OF
DALTON...MOVING EAST AT 35 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD
AND MURRAY COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE ROCKY FACE...VARNELL...DALTON...DAWNVILLE...
GREGORY...SUMAC...ETON...CHATSWORTH...TENNGA...FORT MOUNTAIN STATE
PARK...CISCO AND CRANDALL.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The radar

The Northeast Alabama radar (KHTX), 112 km away, was scanning. The volume nearest the first event began at 19:28 UTC.

Open the radar archive at this moment

Event by event

19 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Floyd

When
April 4, 2:30 PM EST to 2:45 PM EST
Where
Floyd County, Rome to 2 mi E of Pinson
Measured
1.75 in hail
Property damage
$70,000
Reported by
Amateur Radio
Coordinates
34.250, -85.180

Several reports of hail, ranging in size from nickels to golf balls, were received from north central and northeastern Floyd county. An amateur radio operator reported golf ball-sized hail just south of Shannon, an off-duty National Weather Service employee and a storm spotter observed nickel-sized hail in Rome, and an observer for Fox 5 Television in Atlanta reported quarter-sized hail in Rome.

Hail, Bartow

When
April 4, 2:45 PM EST to 2:50 PM EST
Where
Bartow County, 4 mi W of Adairsville to Adairsville
Measured
0.88 in hail
Reported by
Public
Coordinates
34.370, -85.020

The public observed nickel-sized hail in extreme northwestern Bartow county, west of Adairsville. They noted that it had been hailing for at least five minutes.

Hail, Bartow

When
April 4, 3:12 PM EST to 3:17 PM EST
Where
Bartow County, 2 mi SE of Adairsville to 3 mi WSW of Pine Log
Measured
0.75 in hail
Reported by
Public
Coordinates
34.349, -84.925

The public observed penny-sized hail southeast of Adairsville.

Hail, Coweta

When
April 4, 3:18 PM EST to 3:30 PM EST
Where
Coweta County, Sargent to 5 mi E of Roscoe
Measured
1.75 in hail
Property damage
$700,000
Reported by
Public
Coordinates
33.430, -84.870

The public observed golf ball-sized hail in northern Coweta county, just southwest of Roscoe and half-dollar-sized hail about five miles north of Newnan. A storm spotter observed nickel-sized hail in the Sargent area.

Hail, Polk

When
April 4, 3:32 PM EST to 3:40 PM EST
Where
Polk County, Rockmart to 6 mi ENE of Aragon
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.000, -85.050

The Polk county Emergency Management Director reported that half-dollar-sized hail fell for over five minutes across the northeast part of Polk county between Rockmart and areas east of Aragon.

Hail, Bartow

When
April 4, 3:50 PM EST to 3:58 PM EST
Where
Bartow County, 1 mi S of Emerson to 5 mi E of Emerson
Measured
1.25 in hail
Reported by
Public
Coordinates
34.115, -84.750

The public observed half-dollar-sized hail just south of Emerson, quarter-sized hail on the west side of Lake Allatoona at the Allatoona Landing Marina, and nickel-sized hail in the Red Top Mountain area, also in the southeast part of Bartow county.

Hail, Paulding

When
April 4, 3:50 PM EST to 3:53 PM EST
Where
Paulding County, 2 mi SW of Dallas to Dallas
Measured
0.75 in hail
Reported by
Public
Coordinates
33.900, -84.855

The public observed penny-sized hail.

Hail, Cherokee

When
April 4, 3:58 PM EST to 4:15 PM EST
Where
Cherokee County, 4 mi SW of Cherokee to 2 mi S of Canton
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.129, -84.600

The Cherokee County Emergency Management Director reported that quarter-sized hail was observed south of Canton. Radar data supported that hail of this size or larger continued across from Red Top Mountain in southeast Bartow county into southwest Cherokee county earlier as the storm was weakening rapidly as it moved south of Canton.

Hail, Haralson

When
April 4, 4:22 PM EST to 4:26 PM EST
Where
Haralson County, 3 mi NW of Tallapoosa to 1 mi S of Felton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.781, -85.317

A storm spotter observed penny-sized hail northwest of Tallapoosa.

Hail, Jackson

When
April 4, 4:55 PM EST to 4:58 PM EST
Where
Jackson County, 1 mi SW of Maysville to Maysville
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.240, -83.582

The Jackson County Emergency Management Director reported penny-sized hail in extreme northeast Jackson county near the Banks county line.

Hail, Banks

When
April 4, 4:58 PM EST to 5:07 PM EST
Where
Banks County, 5.6 mi SW of Homer to 1 mi E of Homer
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.273, -83.569

The Banks County Emergency Management Director observed penny-sized hail in the Homer area. Penny-sized hail was also observed by the Jackson county Emergency Management Director along the Banks county line in the city of Maysville.

Hail, Barrow

When
April 4, 5:02 PM EST to 5:05 PM EST
Where
Barrow County, 2 mi S of Winder to Winder
Measured
0.75 in hail
Reported by
County Official
Coordinates
33.951, -83.720

The Barrow County 911 Center observed penny-sized hail.

Thunderstorm Wind, Butts

When
April 4, 5:12 PM EST to 5:35 PM EST
Where
Butts County, Jenkinsburg to 2 mi E of Worthville
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.320, -84.030

The Butts County Emergency Management Director reported that more than 12 trees were blown down in the northern part of the county, generally between Georgia Highway 16, 42, and 36. A tree fell on a home on England Chapel Road in the Jenkinsburg area causing damage to the structure. Several trees were also down near the Jasper and Newton county lines in the east and northeast part of the county. There seemed to be a concentrated area of tree damage along Georgia Highway 36 northeast of Jackson toward the Newton county line. All together, more than 12 trees had been blown down. A couple of roads were also blocked by downed trees as well.

Hail, Troup

When
April 4, 5:33 PM EST to 5:37 PM EST
Where
Troup County, 3 mi NW of Louise to Hogansville
Measured
0.88 in hail
Reported by
County Official
Coordinates
33.111, -84.967

The Troup County 911 Center reported quarter-sized hail across the northeast part of the county between Louise and Hogansville.

Thunderstorm Wind, Troup

When
April 4, 5:40 PM EST
Where
Troup County, Hogansville
Measured
36 kt (41 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
33.170, -84.920

The Troup County Fire Department reported that a large tree was blown down onto a power line.

Hail, Meriwether

When
April 4, 5:44 PM EST to 5:51 PM EST
Where
Meriwether County, 2 mi W of Luthersville to Luthersville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.200, -84.785

A storm spotter observed penny-sized hail in extreme northwest Meriwether county, between Luthersville and the Troup county line.

Hail, Coweta

When
April 4, 6:02 PM EST to 6:10 PM EST
Where
Coweta County, Haralson to 4 mi SE of Senoia
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
33.230, -84.570

A storm spotter observed penny-sized hail south of Senoia near the Meriwether county line.

Hail, Morgan

When
April 4, 6:21 PM EST to 6:25 PM EST
Where
Morgan County, 1 mi W of Buckhead to 1 mi E of Buckhead
Measured
0.88 in hail
Reported by
County Official
Coordinates
33.570, -83.387

The Morgan County 911 Center relayed a report of nickel-sized hail from the Buckhead area.

Hail, Henry

When
April 4, 6:53 PM EST to 6:59 PM EST
Where
Henry County, 3 mi SE of Ola to 5 mi E of Ola
Measured
0.75 in hail
Reported by
Public
Coordinates
33.399, -84.013

The public observed penny-sized hail in far southeast Henry county. Several small tree limbs were also blown down.

Thunderstorm Wind, Newton

When
April 4, 7:00 PM EST to 7:06 PM EST
Where
Newton County, 3 mi WNW of Stewart to 2 mi W of Stewart
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
33.437, -83.918

The Newton County 911 Center reported that several trees were blown down in far southern Newton county, west of Stewart near the Butts county line along Georgia Highway 36 and also near Georgia Highway 212.

Hail, Houston

When
April 4, 7:44 PM EST to 7:47 PM EST
Where
Houston County, Centerville to 2 mi NNW of (Wrb)warner Robins A
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
32.620, -83.680

An amateur radio operator reported penny-sized hail near Warner Robins.

Thunderstorm Wind, Houston

When
April 4, 7:45 PM EST
Where
Houston County, (Wrb)warner Robins A
Measured
52 kt (60 mph) estimated gust
Reported by
Other Federal Agency
Coordinates
32.630, -83.580

A wind gust of 60 mph was measured at Warner Robins Air Force Base in northern Houston county.

Hail, Harris

When
April 4, 8:00 PM EST to 8:03 PM EST
Where
Harris County, Pine Mtn Vly to 1 mi SE of Pine Mtn Vly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
32.800, -84.820

A spotter reported penny-sized hail in the Pine Mountain Valley area.

Thunderstorm Wind, Crisp

When
April 5, 8:45 AM EST to 8:48 AM EST
Where
Crisp County, 1 mi SW of Cordele to 1 mi NE of Cordele
Measured
54 kt (62 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.960, -83.792

The Crisp County Emergency Management Director reported that numerous trees and several power lines were blown down within the city of Cordele. Roof damage was also reported to several buildings at the Turtons Shopping Center and an adjacent shopping center. The majority of the damage occurred between the intersections of 16th Avenue and 19th Street and between 3rd Street and 17th Avenue, or very near the intersection of Georgia Highway 30 and U.S. Highway 41.

Thunderstorm Wind, Dodge

When
April 5, 9:28 AM EST to 9:40 AM EST
Where
Dodge County, Roddy to Chester
Measured
52 kt (60 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
32.350, -83.250

The Dodge County Emergency Management Director reported that thunderstorm winds below down several trees and damaged several buildings in the Roddy and Chester areas. In Roddy, several structures sustained roof damage. Windows were blown out of one mobile home. In Chester, approximately two blocks north of the intersection of Georgia Highway 126 and 257, a large oak tree was blown down causing minor damage to a home. Nearby on Peachtree Street, two pine trees were blown down causing minor damage to the roof of a home. Another structure was also damaged by wind in Chester.

Thunderstorm Wind, Laurens

When
April 5, 9:44 AM EST to 10:14 AM EST
Where
Laurens County, Cadwell to 1 mi S of East Dublin
Measured
39 kt (45 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
32.330, -83.050

The Laurens County 911 Center reported that a few trees were down in the Dexter, Cadwell, and East Dublin area. Less than six trees total were blown down, according to county officials.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2008Every state in 2008This day in weather historyWarnings in Georgia, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 92376, 92377, 92378, 93115, 93132, 93129, 93792, 93143, 93164, 93794, 93795, 93186, 93187, 93184, 93185, 93188, 93189, 93194, 93545, 93548, 93782, 93783, 93567, 93800, 93803, 93814.